Alert archive / Texas / Flash Flood Warnings in 2023
Flash Flood Warning 45, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jul 1, 2023, 7:37 PM CDT for Reagan County, Texas. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2023, 7:37 PM CDT (00:37 UTC)
- Expired
- Jul 1, 2023, 9:30 PM CDT
- In force
- 113 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Reagan County, TX
The radar
The San Angelo radar (KSJT), 85 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 0.6 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1760 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1942 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
004
WGUS54 KMAF 020037
FFWMAF
TXC383-020230-
/O.NEW.KMAF.FF.W.0045.230702T0037Z-230702T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
737 PM CDT Sat Jul 1 2023
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
Southeastern Reagan County in western Texas...
* Until 930 PM CDT.
* At 737 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 1.5 inches of
rain have fallen. Additional rainfall amounts up to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Big Lake and Reagan County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3108 10155 3128 10155 3130 10127 3129 10127
3125 10127 3123 10127 3120 10127 3115 10127
3113 10127 3108 10127 3108 10137 3108 10138
3108 10143
FLASH FLOOD...RADAR INDICATED
$$
Rick Hluchan1 follow-up statement
499
WGUS74 KMAF 020144
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
844 PM CDT Sat Jul 1 2023
TXC383-020230-
/O.CON.KMAF.FF.W.0045.000000T0000Z-230702T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Reagan TX-
844 PM CDT Sat Jul 1 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM CDT THIS
EVENING FOR SOUTHEASTERN REAGAN COUNTY...
At 844 PM CDT, heavy rainfall has ended for now, but residual
flooding is still possible.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Big Lake and Reagan County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3108 10155 3128 10155 3130 10127 3129 10127
3125 10127 3123 10127 3120 10127 3115 10127
3113 10127 3108 10127 3108 10137 3108 10138
3108 10143
FLASH FLOOD...RADAR INDICATED
$$
Rick HluchanWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 6:25 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 1, 6:25 PM CDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 625 PM CDT Sat Jul 1 2023 ...New AVIATION... .SHORT TERM... (This afternoon through Sunday night) Issued at 135 PM CDT Sat Jul 1 2023 A trough over the Central Plains extends down into TX and NM while high pressure remains over the SE and Western States. This trough will swing east tonight weakening the ridge over the Gulf states as the one over CA/NV strengthens. The western ridge will grow Sunday reaching from the Pacific into NM as the base of the trough lingers along the Red River. Had a weak front move into the area this morning and make it down to MAF before stalling out then being pushed northward by the southerly flow. Lows expected to drop into the 60s tonight except for 70s along the Pecos and Rio Grande. Highs Sunday warm into the low to mid 90s across most of the region. The frontal boundary will be an excellent focus for thunderstorm development. As of 18z have no storms along the boundary within the CWA with one storm over the Davis Mountains another north of Van Horn. Models blow up storms late afternoon/early evening across Lea County into the Western Permian Basin. This complex of storms moves south through Central Permian Basin during the evening then into Crockett and Val Verde overnight. The SWODY1 has a small slight risk right over the Permian Basin so could see some of these storms become severe. Damaging wind will be the main concern along with isolated large hail possible. Best chance Sunday will be over the Davis Mountains southward across the Marfa Plateau. && .LONG TERM... (Monday through Friday) Issued at 135 PM CDT Sat Jul 1 2023 The pattern slowly shifts to warmer and drier after this weekend. An upper level ridge takes hold over the Desert Southwest and broadens itself to just cover portions of the forecast area. Highs gradually go from near normal in the mid 90s to the upper 90s and low 100s towards the middle and end of this coming week. Now it will not be the late June heat we recently saw, but temperatures will be a few degrees above normal. Morning lows stay near normal in the upper 60s to low 70s. The normal high terrain cool spots getting into the upper 50s to low 60s. With high pressure building back in during the week, rain chances will decrease with the Davis Mountains and Presidio Valley seeing the best chances for isolated to scattered shower activity during most afternoons. && .AVIATION... (00Z TAFS) Issued at 620 PM CDT Sat Jul 1 2023 Current terminal impacts are contingent on convection with all terminals outside KFST seeing some type of impact from thunderstorm activity nearby. Primary sites of concern the next few hrs will be KMAF and KINK where KMAF is currently under an AWW for lightning inside 10nm. This threat will continue through 02-03z for most sites with improvement everywhere after 05z. Winds will be vrb under the influence of outflows from regional convection. Winds will be occasionally gusty >20kts through the evening before generally <12kts overnight into tomorrow. Overall, VFR prevailing outside TS. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 68 93 70 95 / 50 20 10 0 Carlsbad 68 97 68 97 / 20 30 20 10 Dryden 72 90 72 94 / 30 40 10 10 Fort Stockton 69 93 71 96 / 30 30 10 10 Guadalupe Pass 67 91 68 92 / 20 40 20 20 Hobbs 65 94 66 95 / 20 20 20 10 Marfa 59 89 59 89 / 40 60 20 40 Midland Intl Airport 69 94 70 96 / 70 20 10 0 Odessa 69 94 70 96 / 60 20 10 0 Wink 69 96 71 99 / 30 20 10 0 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...72 LONG TERM....93 AVIATION...87
Hazardous weather outlook, Jul 1, 1:39 PM CDT, 5 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 139 PM CDT Sat Jul 1 2023 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-021845- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 139 PM CDT Sat Jul 1 2023 /1239 PM MDT Sat Jul 1 2023/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...This afternoon and tonight. There is a marginal to slight risk for afternoon and evening thunderstorms, some may be severe, with lightning, gusty strong winds,and large hail the main threats. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Jul 1, 6:02 PM CDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
602 PM CDT Sat Jul 1 2023
TXZ050-051-061-062-012345-
Midland TX-Martin TX-Andrews TX-Ector TX-
602 PM CDT Sat Jul 1 2023
...A strong thunderstorm will impact portions of northeastern Ector,
southeastern Andrews, northwestern Midland and southwestern Martin
Counties through 645 PM CDT...
At 601 PM CDT, trained weather spotters reported a strong
thunderstorm moving east at 10 mph.
HAZARD...Landspouts, wind gusts of 50 to 55 mph, and penny size
hail.
SOURCE...Trained weather spotters reported a landspout near
Goldsmith.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Midland, Midland International Air and Space Port and Midland
Airpark.
This includes Interstate 20 between mile markers 133 and 141.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3197 10253 3216 10254 3218 10200 3195 10200
TIME...MOT...LOC 2301Z 255DEG 9KT 3205 10220
LANDSPOUT...OBSERVED
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
29Special weather statement, Jul 1, 6:27 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
627 PM CDT Sat Jul 1 2023
TXZ070-020030-
Reagan TX-
627 PM CDT Sat Jul 1 2023
...A strong thunderstorm will impact portions of Reagan County
through 730 PM CDT...
At 627 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles north of Reagan County Airport, or 12 miles north of Big Lake,
moving southeast at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Big Lake, Reagan County Airport, Best and Stiles.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3108 10176 3135 10176 3154 10127 3108 10127
TIME...MOT...LOC 2327Z 301DEG 9KT 3137 10143
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
29Special weather statement, Jul 1, 6:55 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
655 PM CDT Sat Jul 1 2023
TXZ050-020045-
Andrews TX-
655 PM CDT Sat Jul 1 2023
...A strong thunderstorm will impact portions of southeastern Lea and
northwestern Andrews Counties through 745 PM CDT...
At 655 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles northeast of Jal Airport, or 14 miles southeast of Eunice,
moving northeast at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Frankel City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3241 10266 3218 10293 3229 10307 3252 10303
3252 10293
TIME...MOT...LOC 2355Z 214DEG 11KT 3228 10300
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
29Local storm report, Jul 1, 7:13 PM CDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
713 PM CDT Sat Jul 1 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM Tstm Wnd Gst 5 NNW Odessa 31.92N 102.40W
07/01/2023 M63 MPH Ector TX ASOS
&&
casSpecial weather statement, Jul 1, 7:32 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
732 PM CDT Sat Jul 1 2023
TXZ061-062-068-069-020115-
Midland TX-Crane TX-Ector TX-Upton TX-
732 PM CDT Sat Jul 1 2023
...A strong thunderstorm will impact portions of southeastern Ector,
southwestern Midland, northeastern Crane and northwestern Upton
Counties through 815 PM CDT...
At 732 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Crane, moving northeast at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pleasant Farms and Crane County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3139 10231 3147 10254 3180 10242 3166 10212
TIME...MOT...LOC 0032Z 205DEG 10KT 3152 10242
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
29Local storm report, Jul 1, 7:35 PM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
735 PM CDT Sat Jul 1 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM Hail 3 SE Hobbs 32.70N 103.13W
07/01/2023 E1.25 inch Lea NM Public
Member of the public sent in a picture of
half dollar size hail from in Hobbs.
&&
casThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:11 PM CDT | Severe Thunderstorm Warning | MAF | Ector, Midland | 49 min |
| Jul 1, 7:16 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 44 min |
| Jul 1, 7:32 PM CDT | Special Weather Statement | MAF | Crane | 43 min |
| Jul 1, 7:58 PM CDT | Special Weather Statement | MAF | Midland | 47 min |
| Jul 1, 8:42 PM CDT | Special Weather Statement | MAF | Reagan, Upton | 48 min |
Nearby
Flash Flood Warnings in Texas, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.